Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 182, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 14, 2016, 3:16 PM EDT for Bedford County, Campbell County, Pittsylvania County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 14, 2016, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
713
WUUS51 KRNK 141916
SVRRNK
VAC019-031-143-142000-
/O.NEW.KRNK.SV.W.0182.160714T1916Z-160714T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEESVILLE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
EVINGTON...
HUDDLESTON...
AND RUSTBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3705 7906 3706 7909 3696 7912 3707 7955
3728 7948 3725 7893
TIME...MOT...LOC 1915Z 287DEG 26KT 3717 7936
HAIL...<.75IN
WIND...60MPH
$$
PC3 follow-up statements
686
WWUS51 KRNK 141929
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT THU JUL 14 2016
VAC019-031-143-142000-
/O.CON.KRNK.SV.W.0182.000000T0000Z-160714T2000Z/
PITTSYLVANIA VA-CAMPBELL VA-BEDFORD VA-
329 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND SOUTHEASTERN
BEDFORD COUNTIES...
AT 328 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTAVISTA...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
EVINGTON...
RUSTBURG...
AND HODGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3705 7907 3706 7907 3706 7909 3696 7912
3705 7946 3728 7939 3725 7893
TIME...MOT...LOC 1928Z 287DEG 26KT 3714 7924
HAIL...1.00IN
WIND...60MPH
$$
JJM729
WWUS51 KRNK 141943
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU JUL 14 2016
VAC019-141952-
/O.CAN.KRNK.SV.W.0182.000000T0000Z-160714T2000Z/
BEDFORD VA-
343 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN BEDFORD COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3705 7907 3706 7907 3706 7909 3696 7912
3704 7941 3727 7922 3725 7893
TIME...MOT...LOC 1942Z 287DEG 26KT 3711 7911
$$
VAC031-143-142000-
/O.CON.KRNK.SV.W.0182.000000T0000Z-160714T2000Z/
PITTSYLVANIA VA-CAMPBELL VA-
343 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHEASTERN PITTSYLVANIA AND SOUTHERN CAMPBELL COUNTIES...
AT 342 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONG ISLAND...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
RUSTBURG...
HODGES...
AND STRAIGHTSTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3705 7907 3706 7907 3706 7909 3696 7912
3704 7941 3727 7922 3725 7893
TIME...MOT...LOC 1942Z 287DEG 26KT 3711 7911
HAIL...1.00IN
WIND...60MPH
$$
JJM811
WWUS51 KRNK 141959
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT THU JUL 14 2016
VAC031-143-142008-
/O.EXP.KRNK.SV.W.0182.000000T0000Z-160714T2000Z/
PITTSYLVANIA VA-CAMPBELL VA-
359 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN PITTSYLVANIA AND SOUTHERN CAMPBELL COUNTIES WILL EXPIRE
AT 400 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR NORTHERN PORTIONS OF CAMPBELL
COUNTY UNTIL 4:45PM.
LAT...LON 3705 7907 3706 7907 3706 7909 3696 7912
3704 7941 3727 7922 3725 7893
TIME...MOT...LOC 1958Z 287DEG 26KT 3708 7898
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:55 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 14, 2:55 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 255 PM EDT Thu Jul 14 2016 .SYNOPSIS... A very warm and humid airmass remains over the region. a cold front extends from the Great Lakes into the Central Plains. The front will move into the Ohio Valley today initiating showers and thunderstorms. The front will continue to move east, stalling over the mid Atlantic Region this weekend and providing a focus for occasional rounds of showers and thunderstorms through the upcoming weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1145 AM EDT Thursday... Forecast area resides in a very warm humid airmass with surface dewpoints in the 70s. Aloft, an upper level trough was moving into the Great lakes and Ohio Valley. This will likely set the stage for an active thunderstorm day as convergence increases ahead of the approaching trough, the stronger westerlies aloft playing tag with the very warm almost sultry airmass over the eastern CONUS. Surface cold front is well upstream of the forecast area attm. However, thunderstorms which initiated along this front yesterday have raced east with multiple outflow boundaries noted in the visible satellite imagery over WV/KY/TN. These boundaries will likely be the focus for new deep convection this afternoon and evening, the steering winds out of the west transferring this activity over and east of the mountains this evening. The airmass east of the mountains is going to heat significantly with forecast temperatures reaching the mid 90s. With DCAPEs of 1000+, environment will be favorable for damaging wind gusts. Unlike the last couple of days where storms have been pulse variety, this afternoon and evenings activity will be more organized and may require need for a Severe Thunderstorm Watch. We are on the very edge of the increasing westerlies aloft, and this suggests storms will be moving along much faster today, the mean wind increasing to about 20 kts. If a MCS evolves, then forward speed may approach 30 kts which would certainly be problematic within the heat sink that will reside downstream. Severe threat would be damaging winds. Aside from the thunderstorm threat, a heat hazard will exist. Heat indices will likely reach 100 to 103 across southside VA vicinity of Danville and South Boston with higher readings as you go east toward the Tidewater. Dewpoints over eastern VA/NC are in the mid 70s. Combine this with forecast temperatures in the mid 90s to upper 90s and ingredients are there for a sultry afternoon. Tonight, the forecast hinges on eastward movement of thunderstorm outflow boundaries with potential for storms to reach farther east than model forecast. Kept POPs high this evening to account for this potential, then backed off after midnight with loss of daytime heating. Dewpoints tonight will remain near 70, so looking at another muggy night. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 300 AM EDT Thursday... Upper trough across the Great Lakes Friday will pivot east and deepen along the East Coast by Saturday night. A frontal boundary will drop south on Friday into our region. Showers and thunderstorms will develop especially Friday afternoon. SPC Day Two Convective outlook has placed portions of our area in a marginal risk. Shear will be weak, but Pwats will be high near 2 inches. The main threat will be from damaging winds with the stronger updrafts. High temperatures on Friday will range from the lower 80s in the mountains to the lower 90s in the piedmont. Heat indices will climb as high as the upper 90s to near 100 in the Piedmont. The frontal boundary will stall across the region by Friday night. Another reinforcing front will drop southeast into our area Friday night into Saturday. This will result in rounds of showers and thunderstorms corresponding to the passage of the fronts and then the proximity to the stalled boundary. The best instabilities will be located across the south. Low temperatures Friday night will generally be from the lower 60s in the west to the upper 60s in the east. High temperatures on Saturday will be cooler than Friday with reading near normal from the upper 70s in the mountains to the upper 80s in the Piedmont. Low temperatures Saturday night will vary from the lower 60s in the mountains to around 70 degrees in the Piedmont. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 300 AM EDT Thursday... On Sunday, showers and thunderstorms remain in the forecast given the proximity of the stalled front. High pressure will build briefly across the area Sunday night and Monday. An active weather pattern returns late Monday through Wednesday as another series of front head south into the region and stall, acting as the focus for additional showers and thunderstorms. As the front slides south on Thursday, drier air pushes into our region. Temperatures during this portion of the forecast will be around or slightly above normal. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 200 PM EDT Thursday... Blacksburg AWOS is not transmitting observations, so AMD NOT SKED will remain appended to the KBCB TAF UFN. High-res models and radar continue to paint picture for high confidence in at least a tempo group for showers and thunderstorms this afternoon and evening. Multiple mesoscale outflow boundaries are interacting with the warm/humid airmass resulting in scattered to numerous showers and thunderstorms. Attm activity is disorganized, but potential exists for line of storms to develop from the Ohio valley per westerly winds increasing aloft allowing storms to line up in a MCS fashion. Anticipate activity to continue through the evening before weakening after loss of daytime heating. Will maintain VCTS until sunset for all terminals. Overnight, patchy fog is possible, but not expecting anything widespread. If there is IFR due to fog it would be very localized. Extended aviation discussion... The front will cross the area Friday with scattered to numerous showers and thunderstorms into Saturday. The front hangs up somewhere over Virginia into the Carolina through Monday and should keep the threat of showers and storms around. && .EQUIPMENT... Blacksburg AWOS is not transmitting observations. Time of repair is unknown. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...DS/KK AVIATION...PM EQUIPMENT...PM
Hazardous weather outlook, Jul 14, 3:57 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 357 AM EDT THU JUL 14 2016 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507- 508-150800- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 357 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE POSSIBLE FRIDAY AND SATURDAY. A FEW OF THE STORMS BOTH DAYS COULD CONTAIN LOCALLY DAMAGING WINDS. LOCALIZED FLOODING MAY ALSO OCCUR IF STORMS MOVE OVER THE SAME AREA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-150800- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 357 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH ISOLATED WIND DAMAGE THE MAIN THREAT. IN ADDITION...THE HEAT INDEX WILL REACH 100 TO 103 DEGREES FOR AN HOUR OR TWO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY...AND A FEW COULD BRING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 2:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
239 PM EDT THU JUL 14 2016
VAZ035-046-141915-
APPOMATTOX-AMHERST-
239 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN APPOMATTOX AND
SOUTHEASTERN AMHERST COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
FALCONERVILLE...OR NEAR AMHERST...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...OAKVILLE...RIVERVILLE AND STONEWALL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3747 7905 3755 7910 3761 7894 3753 7890
3746 7888 3741 7884 3741 7900
TIME...MOT...LOC 1838Z 294DEG 8KT 3752 7903
JJMSpecial weather statement, Jul 14, 2:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
245 PM EDT THU JUL 14 2016
VAZ033-034-045-141915-
CAMPBELL-BEDFORD-FRANKLIN-
245 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SMITH
MOUNTAIN LAKE...NORTHWESTERN PITTSYLVANIA...NORTHEASTERN
FRANKLIN...WESTERN CAMPBELL AND SOUTHERN BEDFORD COUNTIES...
AT 243 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS PRODUCING HEAVY
RAINFALL WERE LOCATED ALONG A LINE EXTENDING FROM MONETA TO WESTLAKE
CORNER TO BURNT CHIMNEY. MOVEMENT WAS EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MONETA...HUDDLESTON...PENHOOK...NORTHWEST SMITH MOUNTAIN LAKE...NORTH
SHORE...BURNT CHIMNEY...WESTLAKE CORNER...UNION HALL...
SMITH MOUNTAIN LAKE STATE PARK...WIRTZ AND GOODVIEW.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3726 7932 3706 7943 3707 7948 3706 7949
3702 7946 3701 7948 3704 7952 3704 7959
3701 7961 3700 7968 3709 7999 3714 7978
3725 7968
TIME...MOT...LOC 1843Z 265DEG 14KT 3721 7966 3715 7971 3712 7983
JJMSpecial weather statement, Jul 14, 2:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UNLOCALIZED SITE 250 PM EDT THU JUL 14 2016 VAZ011-013-014-141930- MONTGOMERY-PULASKI-GILES- 250 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI... SOUTHWESTERN GILES AND CENTRAL MONTGOMERY COUNTIES AND THE CITY OF RADFORD... AT 249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN... MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACKSBURG...CHRISTIANSBURG...RADFORD...PULASKI...DUBLIN...PRICES FORK...FAIRLAWN...CLAYTOR DAM...MERRIMAC...CHILDRESS...WALTON AND PARROTT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3707 8079 3719 8079 3727 8031 3706 8031 TIME...MOT...LOC 1849Z 267DEG 23KT 3713 8067 JDR
Special weather statement, Jul 14, 2:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UNLOCALIZED SITE 254 PM EDT THU JUL 14 2016 NCZ002>004-019-VAZ016-032-141945- WILKES-ALLEGHANY-SURRY-STOKES-CARROLL-PATRICK- 254 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SURRY...WEST CENTRAL STOKES... NORTHEASTERN WILKES...EAST CENTRAL ALLEGHANY...SOUTHWESTERN PATRICK AND SOUTH CENTRAL CARROLL COUNTIES... AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN PARK...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT AIRY...ELKIN...FAIRVIEW...FLAT ROCK...DOBSON...PILOT MOUNTAIN...CANA...BOTTOM...MOUNTAIN PARK...PINE RIDGE...LEVEL CROSS...ARARAT...LOW GAP...STATE ROAD...TOAST...WHITE PLAINS... WOODVILLE...BENHAM...LAMBSBURG AND WESTFIELD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3627 8090 3648 8100 3666 8058 3641 8041 TIME...MOT...LOC 1853Z 244DEG 23KT 3645 8085 JDR
Special weather statement, Jul 14, 2:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
258 PM EDT THU JUL 14 2016
VAZ023-024-034-141930-
ROCKBRIDGE-BOTETOURT-BEDFORD-
258 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN AMHERST...SOUTH CENTRAL
ROCKBRIDGE...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD
COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARCADIA...OR
NEAR BUCHANAN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...BIG ISLAND...SNOWDEN...COLEMAN FALLS...ARCADIA AND SEDALIA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3763 7946 3762 7943 3761 7944 3760 7943
3761 7941 3759 7938 3754 7936 3749 7932
3747 7960 3755 7965 3761 7956 3763 7948
TIME...MOT...LOC 1858Z 254DEG 16KT 3752 7957
JJMSpecial weather statement, Jul 14, 2:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UNLOCALIZED SITE 258 PM EDT THU JUL 14 2016 VAZ012>014-016-017-141930- WYTHE-MONTGOMERY-FLOYD-CARROLL-PULASKI- 258 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...WEST CENTRAL FLOYD...SOUTHWESTERN MONTGOMERY...EAST CENTRAL WYTHE AND NORTHEASTERN CARROLL COUNTIES... AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALLISONIA... MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALLISONIA...PATTERSON...INDIAN VALLEY...WILLIS...ALUM RIDGE...COPPER VALLEY...SYLVATUS AND CHILDRESS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3680 8082 3693 8085 3710 8042 3687 8034 TIME...MOT...LOC 1858Z 252DEG 22KT 3690 8070 JDR
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:55 AM EDT | Special Weather Statement | RNK | Bath | 65 min |
| Jul 14, 12:19 PM EDT | Special Weather Statement | RNK | Smyth | 41 min |
| Jul 14, 12:24 PM EDT | Special Weather Statement | RNK | City of Radford | 21 min |
| Jul 14, 12:40 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Jul 14, 12:58 PM EDT | Special Weather Statement | RNK | Bath | 32 min |
| Jul 14, 1:08 PM EDT | Special Weather Statement | RNK | Smyth | 52 min |
| Jul 14, 1:15 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Salem | 45 min |
| Jul 14, 1:37 PM EDT | Special Weather Statement | RNK | City of Roanoke | 23 min |
| Jul 14, 1:45 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Jul 14, 1:54 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 36 min |
| Jul 14, 1:57 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Jul 14, 2:01 PM EDT | Special Weather Statement | RNK | Alleghany | 29 min |
| Jul 14, 2:07 PM EDT | Special Weather Statement | RNK | City of Roanoke | 38 min |
| Jul 14, 2:12 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 33 min |
| Jul 14, 2:19 PM EDT | Special Weather Statement | RNK | Buckingham | 41 min |
| Jul 14, 2:39 PM EDT | Special Weather Statement | RNK | Appomattox | 36 min |
| Jul 14, 2:45 PM EDT | Special Weather Statement | RNK | Bedford | 30 min |
| Jul 14, 2:50 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 40 min |
| Jul 14, 2:58 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Jul 14, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 47 min |
| Jul 14, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 44 min |
| Jul 14, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 45 min |
| Jul 14, 3:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 41 min |
| Jul 14, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 34 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | RNK | Charlotte | 67 min |
| Jul 14, 4:11 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 49 min |
| Jul 14, 4:25 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jul 14, 4:29 PM EDT | Special Weather Statement | RNK | Henry | 46 min |
| Jul 14, 5:04 PM EDT | Special Weather Statement | RNK | City of Danville | 26 min |
| Jul 14, 6:21 PM EDT | Special Weather Statement | RNK | Bath | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.